Alert archive / Utah / Flash Flood Warnings in 2018
Flash Flood Warning 62, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Aug 22, 2018, 3:29 PM MDT for Salt Lake County, Utah. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2018, 3:29 PM MDT (21:29 UTC)
- Expired
- Aug 22, 2018, 5:00 PM MDT
- In force
- 91 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Flood severity
- None
County Salt Lake County, UT
The radar
The Salt Lake City radar (KMTX), 70 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.5 hours before the alert went out and 1 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 132 J/kg
- Mixed-layer CIN
- -300 J/kg
- Mixed-layer LCL
- 1766 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
541
WGUS55 KSLC 222129
FFWSLC
UTC035-222300-
/O.NEW.KSLC.FF.W.0062.180822T2129Z-180822T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Salt Lake City UT
329 PM MDT WED AUG 22 2018
The National Weather Service in Salt Lake City has issued a
* Flash Flood Warning for...
Northern Salt Lake County in northern Utah...
* Until 500 PM MDT
* At 326 PM MDT, Doppler radar indicated a thunderstorm producing
heavy rain over the Columbus Burn Scar. This scar is located just
north of the Capitol Building.
* Although this scar is areally small, homes just below the burned
area are expected to receive muddy flows into the neighborhood.
* If you live below this scar, please take actions to ensure for
your safety.
LAT...LON 4080 11189 4078 11188 4078 11190 4079 11190
$$
McInerneyWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 2:32 PM MDT, 57 minutes earlier.
Area forecast discussion, Aug 22, 2:32 PM MDT, 57 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
232 PM MDT Wed Aug 22 2018
.SYNOPSIS...A disturbance will cross the northern Intermountain
Region through Thursday morning. High pressure will build into the
area for the remainder of the week.
&&
.DISCUSSION...A very active afternoon and evening is in store for
the CWA, especially the northern half of Utah. A relatively
strong trough is currently located across eastern Oregon and
Idaho. This trough is coincident with a 80kt+ jet maxima. The 12Z
SLC RAOB indicated nearly a 1.00" precipitable water value...which
is near the 90th percentile for PW for mid-August. Much of the
hi-res guidance indicates SBCAPE values will remain over 1500
J/kg for much of northern Utah with 0-6KM deep layer shear near
50kts. With more than adequate forcing, moisture, instability and
shear...a rather widespread severe weather event continues to
unfold across northern Utah. A severe thunderstorm watch continues
for the northern half of Utah. Large hail and strong winds will
be possible. Heavy rainfall will also be possible across northern
Utah, with the greatest risk for flash flooding near recent burn
scars.
Southern Utah has been largely suppressed this afternoon in the
wake of a stratiform area of precipitation earlier today. Several
of the CAMS still indicate convection will form across portions of
this area and with the saturation of the soil from rain last
night...kept the flash flood watch going.
After convection slowly diminishes last this evening...high
pressure will build into the area. A drying trend can be expected
into early next week.
&&
.AVIATION...Thunderstorms will be the biggest impact to operations
at the KSLC terminal this afternoon and early evening. While storms
may not reach the terminal itself, there is a high chance they will
track at least in vicinity and could bring erratic outflow winds to
the terminal at times. The thunderstorm threat should wane in the
early evening hours, with lessening south winds and clearing skies
expected overnight.
&&
.FIRE WEATHER...Widespread showers and thunderstorms are expected
across the District through this evening. High pressure will
build into the region and remain in place through early next week
bringing a drying trend.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Flash Flood Watch until 10 PM MDT this evening for UTZ002>004-
006>014-019>021-517-518.
Severe Thunderstorm Watch until 9 PM MDT this evening for
UTZ001>015-517.
WY...Flash Flood Watch until 10 PM MDT this evening for WYZ021.
Severe Thunderstorm Watch until 9 PM MDT this evening for WYZ021.
&&
Kruse/Van Cleave
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpHazardous weather outlook, Aug 22, 4:32 AM MDT, 10 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 432 AM MDT Wed Aug 22 2018 UTZ001>016-019>021-517-518-WYZ021-231300- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 432 AM MDT Wed Aug 22 2018 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Widespread showers and thunderstorms will bring a risk of flash flooding near burn scars, slick rock, slot canyons and normally dry washes, as well as in urban areas. Some storms especially across northern Utah and southwest Wyoming may be severe with strong winds and large hail. Smoke will continue to affect northern Utah. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
In the hours before
Special weather statement, Aug 22, 3:06 PM MDT, 23 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 306 PM MDT WED AUG 22 2018 UTZ002-003-007-222145- Wasatch Mountains I-80 North UT-Northern Wasatch Front UT- Salt Lake and Tooele Valleys UT- 306 PM MDT WED AUG 22 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIS...NORTHWESTERN SALT LAKE AND SOUTHWESTERN MORGAN COUNTIES UNTIL 345 PM MDT... At 306 PM MDT, National Weather Service Doppler radar indicated a cluster of thunderstorms near North Salt Lake, or 7 miles west of Bountiful...moving northeast at 45 mph. Nickel size hail and winds in excess of 40 mph will be possible. Locations impacted include... Salt Lake City, Bountiful, Farmington, North Salt Lake, Centerville, Woods Cross, West Bountiful and University Of Utah. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. && A severe thunderstorm watch remains in effect until 900 PM MDT for northern Utah. LAT...LON 4072 11215 4087 11218 4101 11182 4076 11177 TIME...MOT...LOC 2106Z 224DEG 38KT 4085 11201 NC
Local storm report, Aug 22, 3:07 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
307 PM MDT WED AUG 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL UINTAH 41.14N 111.93W
08/22/2018 M0.88 INCH WEBER UT PUBLIC
&&
CRKLocal storm report, Aug 22, 3:09 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
309 PM MDT WED AUG 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM HAIL KAYSVILLE 41.03N 111.92W
08/22/2018 M1.75 INCH DAVIS UT PUBLIC
&&
CRKLocal storm report, Aug 22, 3:10 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
310 PM MDT WED AUG 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM HAIL FARMINGTON 40.99N 111.88W
08/22/2018 M0.75 INCH DAVIS UT PUBLIC
0125 PM HAIL FARMINGTON 40.99N 111.88W
08/22/2018 M1.00 INCH DAVIS UT PUBLIC
0142 PM HAIL KAYSVILLE 41.03N 111.92W
08/22/2018 M1.75 INCH DAVIS UT POST OFFICE
0157 PM HAIL FARMINGTON 40.99N 111.88W
08/22/2018 M1.50 INCH DAVIS UT PUBLIC
0250 PM HAIL 2 W LAYTON 41.08N 111.99W
08/22/2018 M1.75 INCH DAVIS UT PUBLIC
LOCATION ESTIMATED
0256 PM HAIL HUNTSVILLE 41.26N 111.77W
08/22/2018 M0.75 INCH WEBER UT PUBLIC
0257 PM HAIL KAYSVILLE 41.03N 111.92W
08/22/2018 M1.00 INCH DAVIS UT BROADCAST MEDIA
0300 PM HAIL LAYTON 41.08N 111.96W
08/22/2018 M1.25 INCH DAVIS UT PUBLIC
0300 PM HAIL UINTAH 41.14N 111.93W
08/22/2018 M0.88 INCH WEBER UT PUBLIC
0308 PM HAIL KAYSVILLE 41.03N 111.92W
08/22/2018 M1.75 INCH DAVIS UT PUBLIC
&&
CRKLocal storm report, Aug 22, 3:14 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
314 PM MDT WED AUG 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM HAIL FRUIT HEIGHTS 41.03N 111.91W
08/22/2018 M0.88 INCH DAVIS UT PUBLIC
0220 PM HAIL 2 N FARMINGTON 41.02N 111.88W
08/22/2018 M1.75 INCH DAVIS UT PUBLIC
&&
CRKSpecial weather statement, Aug 22, 3:28 PM MDT, 1 minute before
Special Weather Statement National Weather Service Salt Lake City UT 328 PM MDT WED AUG 22 2018 UTZ006-007-009-222215- Wasatch Mountain Valleys UT-Wasatch Mountains I-80 North UT- Western Uinta Mountains UT- 328 PM MDT WED AUG 22 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RICH...EASTERN DAVIS... CENTRAL MORGAN AND NORTHWESTERN SUMMIT COUNTIES UNTIL 415 PM MDT... At 327 PM MDT, National Weather Service Doppler radar indicated a strong thunderstorm near Morgan...moving northeast at 50 mph. Nickel size hail and wind gusts up to 50 mph will be possible. Locations impacted include... Morgan, Henefer, Emory, Portersville, Croydon, Echo, Stoddard and Richville. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. && A severe thunderstorm watch remains in effect until 900 PM MDT for northern Utah. LAT...LON 4093 11179 4109 11180 4128 11124 4098 11117 TIME...MOT...LOC 2127Z 239DEG 43KT 4108 11161 NC
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 6:06 PM MDT | Special Weather Statement | SLC | Utah | 24 min |
| Aug 21, 6:22 PM MDT | Special Weather Statement | SLC | 38 min | |
| Aug 21, 6:29 PM MDT | Severe Thunderstorm Warning | SLC | Tooele, Utah | 31 min |
| Aug 21, 6:58 PM MDT | Severe Thunderstorm Warning | SLC | Tooele, Utah | 32 min |
| Aug 21, 7:28 PM MDT | Special Weather Statement | SLC | Salt Lake | 47 min |
| Aug 22, 2:46 AM MDT | Flash Flood Warning | SLC | Kane, Washington | 4 hr |
| Aug 22, 3:09 AM MDT | Areal Flood Advisory | SLC | Washington | 3 hr |
| Aug 22, 3:33 AM MDT | Flash Flood Watch | SLC | 18 hr | |
| Aug 22, 6:29 AM MDT | Special Weather Statement | SLC | Box Elder | 46 min |
| Aug 22, 7:16 AM MDT | Special Weather Statement | SLC | Box Elder | 29 min |
| Aug 22, 7:32 AM MDT | Special Weather Statement | SLC | Box Elder | 43 min |
| Aug 22, 8:09 AM MDT | Special Weather Statement | SLC | Box Elder | 51 min |
| Aug 22, 8:16 AM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Cache | 29 min |
| Aug 22, 8:17 AM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 43 min |
| Aug 22, 8:42 AM MDT | Special Weather Statement | SLC | Cache | 33 min |
| Aug 22, 8:52 AM MDT | Severe Thunderstorm Warning | SLC | Box Elder | 38 min |
| Aug 22, 9:28 AM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Cache | 32 min |
| Aug 22, 9:59 AM MDT | Special Weather Statement | SLC | Cache | 46 min |
| Aug 22, 10:21 AM MDT | Areal Flood Warning | SLC | Washington | 6 hr |
| Aug 22, 10:43 AM MDT | Special Weather Statement | SLC | Rich | 47 min |
| Aug 22, 12:43 PM MDT | Special Weather Statement | SLC | Davis | 47 min |
| Aug 22, 12:59 PM MDT | Special Weather Statement | SLC | Davis | 46 min |
| Aug 22, 1:16 PM MDT | Special Weather Statement | SLC | Juab | 44 min |
| Aug 22, 1:24 PM MDT | Severe Thunderstorm Warning | SLC | Davis, Morgan | 36 min |
| Aug 22, 1:25 PM MDT | Special Weather Statement | SLC | Wasatch | 50 min |
| Aug 22, 1:26 PM MDT | Severe Thunderstorm Warning | SLC | Juab, Tooele | 34 min |
| Aug 22, 1:46 PM MDT | Severe Thunderstorm Warning | SLC | Utah, Wasatch | 44 min |
| Aug 22, 1:58 PM MDT | Severe Thunderstorm Warning | SLC | Davis, Morgan | 15 min |
| Aug 22, 1:58 PM MDT | Severe Thunderstorm Warning | SLC | Juab, Tooele, Utah | 47 min |
| Aug 22, 2:02 PM MDT | Special Weather Statement | SLC | Utah | 28 min |
| Aug 22, 2:05 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Davis, Tooele | 25 min |
| Aug 22, 2:09 PM MDT | Special Weather Statement | SLC | Morgan | 51 min |
| Aug 22, 2:22 PM MDT | Severe Thunderstorm Warning | SLC | Morgan, Summit | 23 min |
| Aug 22, 2:23 PM MDT | Special Weather Statement | SLC | Utah | 37 min |
| Aug 22, 2:28 PM MDT | Severe Thunderstorm Warning | SLC | Davis, Weber | 32 min |
| Aug 22, 2:36 PM MDT | Special Weather Statement | SLC | Utah | 24 min |
| Aug 22, 2:46 PM MDT | Special Weather Statement | SLC | Summit | 44 min |
| Aug 22, 2:48 PM MDT | Severe Thunderstorm Warning | SLC | Juab, Tooele, Utah | 42 min |
| Aug 22, 2:52 PM MDT | Special Weather Statement | SLC | Morgan | 38 min |
| Aug 22, 2:57 PM MDT | Severe Thunderstorm Warning | SLC | Davis, Morgan, Weber | 33 min |
| Aug 22, 3:06 PM MDT | Special Weather Statement | SLC | Salt Lake | 39 min |
| Aug 22, 3:22 PM MDT | Severe Thunderstorm Warning | SLC | Davis, Morgan, Salt Lake | 23 min |
| Aug 22, 3:28 PM MDT | Special Weather Statement | SLC | Morgan | 47 min |
| Aug 22, 3:36 PM MDT | Special Weather Statement | SLC | Utah, Wasatch | 24 min |
| Aug 22, 3:40 PM MDT | Severe Thunderstorm Warning | SLC | Morgan, Rich, Summit | 35 min |
| Aug 22, 3:44 PM MDT | Special Weather Statement | SLC | Morgan | 46 min |
| Aug 22, 3:52 PM MDT | Special Weather Statement | SLC | Salt Lake | 38 min |
| Aug 22, 3:53 PM MDT | Special Weather Statement | SLC | Duchesne | 37 min |
| Aug 22, 3:58 PM MDT | Special Weather Statement | SLC | Duchesne | 32 min |
| Aug 22, 4:08 PM MDT | Severe Thunderstorm Warning | SLC | Morgan, Weber | 37 min |
| Aug 22, 4:15 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 30 min |
| Aug 22, 4:24 PM MDT | Special Weather Statement | SLC | Salt Lake | 51 min |
| Aug 22, 4:34 PM MDT | Special Weather Statement | SLC | Duchesne | 26 min |
| Aug 22, 4:37 PM MDT | Areal Flood Advisory | SLC | Davis, Morgan, Salt Lake | 83 min |
| Aug 22, 4:42 PM MDT | Special Weather Statement | SLC | Salt Lake | 48 min |
| Aug 22, 4:58 PM MDT | Special Weather Statement | SLC | Duchesne | 32 min |
| Aug 22, 5:04 PM MDT | Special Weather Statement | SLC | Morgan | 41 min |
| Aug 22, 5:05 PM MDT | Severe Thunderstorm Warning | SLC | Duchesne | 25 min |
| Aug 22, 5:18 PM MDT | Areal Flood Advisory | SLC | Salt Lake | 87 min |
| Aug 22, 5:19 PM MDT | Special Weather Statement | SLC | Salt Lake | 41 min |
| Aug 22, 5:58 PM MDT | Flash Flood Warning | SLC | Salt Lake | 5 min |
Nearby
Flash Flood Warnings in Utah, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.